Washington, 2005Heavy Snow in Washington, December 2, 2005
December 2, 2005 · NWS PDT · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 2, 8:20 AM PST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 2, 8:20 AM PST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
820 AM PST FRI DEC 2 2005
.SHORT TERM...UPPER TROUGH AXIS IS NOW MOVING ACROSS THE FORECAST
AREA WITH A COLD AND UNSTABLE AIR MASS. TEMPERATURES AT THE SURFACE
HAVE RISEN OVERNIGHT DUE TO MIXING WITH INCREASING WINDS. HOWEVER
TEMPERATURES ALOFT AT 500MB ARE VERY COLD...ABOUT -35 TO -40 C. THIS
COMBINED WITH MOISTURE IN THE LOWER LEVELS AND STEEP LAPSE RATES
WILL RESULT IN SCATTERED CONVECTIVE SNOW SHOWERS TODAY (POSSIBLY
RAIN SHOWERS IN THE BLUE MOUNTAIN FOOTHILLS AND COLUMBIA BASIN THIS
AFTERNOON WHERE THE AIR IS WARMER AND CURRENTLY IN THE LOWER TO MID
30S). UPPER TROUGH PASSES TO THE EAST TONIGHT AND IS REPLACED BY A
NORTHWEST FLOW ON SATURDAY. THERE WILL STILL BE SUBSTANTIAL MOISTURE
IN THE LOWER LEVELS WITH VERY COLD AIR ALOFT...SO A MENTION OF
CONTINUED CHANCE OF SNOW SHOWERS...ESPECIALLY IN THE NORTHERN BLUE
MOUNTAINS WHERE UP SLOPE WILL BE GREATEST...IS WELL WARRANTED.
LATEST GFS AND ETA MODEL RUNS HAVE BACKED OFF ON THE ARCTIC AIR FOR
NEXT WEEK...BUT IT STILL APPEARS THAT A NORTHERLY FLOW WILL DEVELOP
AND BRING SIGNIFICANT COLD AIR INTO THE CWA BY THE MIDDLE OF NEXT
WEEK. 88
&&
.PREV DISCUSSION... (ISSUED 245 AM PST FRI DEC 2 2005)
SHORT TERM...TODAY THROUGH SUNDAY. THE FORECAST AREA WILL BE UNDER
THE INFLUENCE OF A COLD UPPER TROUGH THROUGH EARLY SATURDAY. THE
TROUGH WILL SHIFT EASTWARD SATURDAY AS HIGH PRESSURE STRENGTHENS OFF
THE COAST. THE AREA WILL THEN BE INFLUENCED BY A NW FLOW ALOFT THE
REMAINDER OF THE WEEKEND. SCATTERED SHOWERS ARE EXPECTED THE NEXT 24
HOURS AS SEVERAL WAVES EMBEDDED IN A WESTERLY FLOW MOVE ACROSS THE
REGION. NUMEROUS SHOWERS ARE OCCURRING WEST OF THE CASCADES WITH
SNOW SHOWERS SPREADING ACROSS THE EAST SLOPES. SHOWERS WILL MAINLY
BE CONFINED OVER THE MOUNTAINS TODAY AND TONIGHT...AS WESTERLY WINDS
WILL PROVIDE SOME SHADOWING OVER THE COLUMBIA BASIN. ONE CHALLENGE
WILL BE SNOW ACCUMULATIONS WITH SNOW SHOWERS TODAY. THE AIR MASS IS
UNSTABLE WITH COLD AIR ALOFT...AND THERE COULD BE A FEW SHOWERS THAT
WILL DUMP HEAVY SNOW IN A SHORT PERIOD OF TIME. WILL HANDLE THESE
SITUATIONS WITH NOWCASTS. NO MAJOR WEATHER CONCERNS
SATURDAY-SUNDAY. SCATTERED SHOWERS WILL MAINLY BE CONFINED TO THE
MOUNTAINS SATURDAY. SHOWERS WILL TAPER OFF SATURDAY NIGHT AS A
DRIER NW FLOW ALOFT SPREADS ACROSS THE REGION. ON SUNDAY...ONLY
ISOLATED SNOW SHOWERS ARE EXPECTED. SMITH
LONG TERM...RIDGE OF HIGH PRESSURE WILL BE ALONG THE COAST
PROVIDING A COOL NORTHWEST FLOW. MOISTURE WILL BE LIMITED SO JUST
SLIGHT CHANCE OF PRECIPITATION FROM TIME TO TIME AS SYSTEMS CLIP THE
FORECAST AREA IN THIS NORTHWEST FLOW.
AVIATION...VFR AND MVFR CONDITIONS EXPECTED WITH CEILINGS AND
VISIBILITY REDUCED BY LIGHT SNOW SHOWERS THROUGHOUT THE DAY AS AN
UNSTABLE AIR MASS MOVES OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 40 26 39 24 / 30 30 30 20
ALW 40 28 40 26 / 30 30 30 20
PSC 41 27 42 25 / 20 30 30 20
YKM 34 22 36 20 / 30 30 30 20
HRI 39 28 42 26 / 20 30 30 20
ELN 31 20 31 18 / 30 30 30 20
RDM 36 20 37 18 / 40 40 30 20
LGD 37 24 35 22 / 40 30 30 20
5J0 39 23 35 21 / 30 30 30 20
DLS 39 29 41 27 / 40 30 30 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/91/91
Hazardous weather outlook, Dec 2, 4:30 AM PST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
430 AM PST FRI DEC 2 2005
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-031230-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
430 AM PST FRI DEC 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A LARGE LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING
SCATTERED SHOWERS TO THE REGION TODAY AND TONIGHT. MOST
PRECIPITATION WILL BE IN THE FORM OF SNOW WITH MIXED RAIN AND SNOW
SHOWERS IN THE COLUMBIA BASIN. BRIEF MODERATE TO HEAVY SNOW IS
POSSIBLE WITH A FEW SNOW SHOWERS TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED SNOW SHOWERS WILL CONTINUE SATURDAY. A NORTHWEST FLOW
ALOFT AND A SERIES OF WEAK DISTURBANCES WILL BRING ISOLATED SNOW
SHOWERS...MAINLY OVER THE MOUNTAINS...THE REMAINDER OF THE FORECAST
PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.
In the hours before
Local storm report, Dec 2, 7:25 AM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
725 AM PST FRI DEC 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM SNOW 19 NW APPLETON 46.01N 121.52W
12/02/2005 6.0 INCH KLICKITAT WA TRAINED SPOTTER
6 INCHES OF NEW SNOW SINCE THURSDAY MORNING. ELEVATION
1950 FEET.
&&
JASHeavy Snow, X Sw Klickitat
- When
- December 2, 9:46 AM PST to 7:00 PM PST
- Where
- X Sw Klickitat forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.874, -120.789 (the zone’s center; the record gives no point)
6 inches 16N Appleton; 7 inches 5 WNW Appleton
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, December 2 to 3, 2005$55,000 · 4 events
- Winter Weather in Vermont, December 2 to 3, 2005$22,000 · 4 events
- Heavy Snow in New York, December 2 to 3, 2005$20,000 · 4 events
- Winter Weather in Vermont, December 2 to 3, 2005$20,000 · 4 events
- Winter Weather in South Dakota, December 2, 200513 events
- Winter Weather in New York, December 2 to 3, 2005$15,000 · 3 events
- Flooding in Maine, December 2, 20056 events
- Winter Weather in Iowa, December 2, 20056 events
- Flooding in Maine, December 2, 20053 events
- Heavy Snow in South Dakota, December 2, 20053 events
- Heavy Snow in Pennsylvania, December 2 to 3, 20053 events
- Winter Weather in Colorado, December 2 to 3, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482845.